Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 26, NWS Raleigh, NC

October 27, 2010Vance County, Warren County, North Carolina

NWS Raleigh, NC issued this tornado warning at Oct 27, 2010, 6:54 PM EDT for Vance County, Warren County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2010, 6:54 PM EDT (22:54 UTC)
Expired
Oct 27, 2010, 7:26 PM EDT
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 7:00 PM EDTTORNADO1 Wsw Middleburg, NCAWNING BLOWN OFF AND ABOVE GROUND FUEL TANK DISPLACED BY WIND AT A CONVENIENCE STORE ON US-1 158 OFF EXIT 220 IN MIDDLEBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 2:06 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WFUS52 KRAH 272254
TORRAH
NCC181-185-272345-
/O.NEW.KRAH.TO.W.0026.101027T2254Z-101027T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 745 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER BULLOCKSVILLE...OR 9 MILES NORTH OF HENDERSON...MOVING
  NORTHEAST AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGE 
  ACROSS 3 COUNTIES. 

* LOCATIONS IMPACTED INCLUDE...
  NORLINA...
  WISE...
  LAKE GASTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

&&

LAT...LON 3655 7790 3651 7791 3650 7792 3638 7793
      3638 7843 3654 7842 3655 7834 3656 7807
      3656 7794
TIME...MOT...LOC 2254Z 246DEG 37KT 3646 7833

$$


BLAES
2 follow-up statements
326 
WWUS52 KRAH 272304
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT WED OCT 27 2010

NCC181-272314-
/O.CAN.KRAH.TO.W.0026.000000T0000Z-101027T2345Z/
VANCE NC-
704 PM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR NORTHEASTERN VANCE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3655 7790 3651 7791 3650 7792 3646 7792
      3644 7824 3647 7828 3655 7829 3656 7807
      3656 7794
TIME...MOT...LOC 2304Z 246DEG 37KT 3650 7821

$$

NCC185-272345-
/O.CON.KRAH.TO.W.0026.000000T0000Z-101027T2345Z/
WARREN NC-
704 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHERN
WARREN COUNTY...

AT 655 PM EDT...THE PUBLIC REPORTED A TORNADO ON THE GROUND NEAR 
FLAT ROCK JUST NORTH OF INTERSTATE 85. THIS TORNADO WAS LOCATED NEAR 
NORLINA...OR 8 MILES NORTHWEST OF WARRENTON...MOVING NORTHEAST AT 45 
MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WISE AND LAKE GASTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3655 7790 3651 7791 3650 7792 3646 7792
      3644 7824 3647 7828 3655 7829 3656 7807
      3656 7794
TIME...MOT...LOC 2304Z 246DEG 37KT 3650 7821

$$


BLAES
313 
WWUS52 KRAH 272326
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT WED OCT 27 2010

NCC185-272337-
/O.CAN.KRAH.TO.W.0026.000000T0000Z-101027T2345Z/
WARREN NC-
726 PM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR NORTHERN WARREN COUNTY IS CANCELLED...

 THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3655 7790 3651 7791 3650 7792 3646 7792
      3644 7824 3647 7828 3655 7829 3656 7807
      3656 7794
TIME...MOT...LOC 2327Z 246DEG 37KT 3660 7794

$$


BLAES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:12 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Oct 27, 3:12 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT WED OCT 27 2010

.SYNOPSIS...
UNSEASONABLY WARM...HUMID...AND BREEZY CONDITIONS WILL CONTINUE
ACROSS THE REGION TONIGHT. A STRONG COLD FRONT WILL MOVE EAST
THROUGH THE AREA THURSDAY. MUCH COLDER AIR WILL OVERSPREAD THE
REGION THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM WEDNESDAY...

SURFACE FRONT REMAINS WELL TO THE W-NW OF THE FORECAST AREA...HAVING
MOVED LITTLE SINCE EARLY THIS MORNING. HEATING AS AIDED TO
DESTABILIZE NEAR SURFACE AIR MASS WITH SURFACE LIFTED INDICES IN THE
MODERATE RANGE (MINUS 3 TO MINUS 6) AND MLCAPE OF 1000-1500 J/KG.
PER SPC MESO ANALYSIS...KINEMATICS REMAIN IMPRESSIVE WITH BULK SHEAR
35-45 KTS AND 0-1KM SR HELICITY AROUND 200 M2/S2. THESE PARAMETERS
EXPECTED TO REMAIN CONSTANT THROUGH THE EVENING. EXPECT CONVECTIVE
COVERAGE TO INCREASE THIS EVENING INTO THE OVERNIGHT AS AN UPPER
LEVEL IMPULSE APPROACHES FROM THE WEST. THIS SYSTEM WILL HELP TO
SPIN UP A SURFACE WAVE ON THE FRONT IN NORTH GA LATE TONIGHT THEN
PROPAGATE TO THE NE ACROSS CENTRAL NC DURING THE LATE NIGHT HOURS
INTO THU MORNING. THE APPROACH OF THIS WEATHER SYSTEM WILL INCREASE
SHOWER AND T-STORM COVERAGE LATE TONIGHT INTO THE OVERNIGHT. CURRENT
INDICATIONS ARE THAT THE LEADING EDGE OF THE CONVECTION WILL REMAIN
OVER THE WESTERN PIEDMONT THROUGH MOST OF THE EVENING THEN PROGRESS
SLOWLY BUT STEADILY EAST OVERNIGHT INTO THU MORNING. EXPECT LEADING
EDGE OF CONVECTION TO REACH THE TRIANGLE AREA AROUND OR AFTER
MIDNIGHT...AND INTO THE SANDHILLS AND COASTAL PLAIN DURING THE
OVERNIGHT HOURS. WHILE THE BEST PARAMETERS TO SUPPORT SEVERE WEATHER
WILL BE LATE THIS AFTERNOON AND THIS EVENING...POTENTIAL FOR SEVERE
WEATHER TO OCCUR WELL INTO THE OVERNIGHT EXISTS DUE TO THE FAVORABLE
WIND PROFILE. THE DRAWBACK FOR SEVERE WEATHER IS THAT THE NEAR
SURFACE AIR MASS WILL GRADUALLY STABILIZE OVERNIGHT. THUS AS WE GET
PAST 10 PM-12 MIDNIGHT...EXPECT SEVERE STORMS TO BE LESS NUMEROUS
WITH SEVERE STORMS THOSE THAT HAVE CORES OF SUFFICIENT DEPTH TO
TRANSLATE STRONG WINDS TO THE SURFACE.

IT WILL REMAIN MILD OVERNIGHT SINCE SURFACE FRONT WILL NOT REACH THE
NW PIEDMONT UNTIL CLOSE TO DAYBREAK. MIN TEMPS MID 60S TO LOWER 70S
SE.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 305 PM WEDNESDAY...

BAND OF CONVECTION ASSOCIATED WITH THE SURFACE FRONT WILL LIE
ACROSS THE REGION...ENDING BY MID MORNING IN THE WEST. EXPECT
SURFACE FRONT TO EXIT THE COASTAL PLAIN COUNTIES AROUND MID
AFTERNOON. DUE TO SLOWER EXIT OF THE FRONT...WILL MAINTAIN LIKELY
POPS THROUGH THE MORNING HOURS ALONG AND EAST OF I-95 THEN DIMINISH
POPS IN THE AFTERNOON. 850MB TROUGH PROJECTED TO CROSS THE REGION
THU AFTERNOON. THE PASSAGE OF THIS FEATURE WILL INITIATE LOW LEVEL
COLD AIR ADVECTION AND ARRIVAL OF DRIER AIR. EXPECT SKIES TO GRADUAL
CLEAR FROM THE NW IN THE AFTERNOON....WITH THE CLEARING LINE
ANTICIPATED TO BE NEAR I-95 AROUND SUNSET.

CONSIDERABLE CLOUDINESS AND PERIODS OF SHOWERS WILL HOLD TEMPS DOWN
A BIT. HAVE LOWERED MAX TEMPS A FEW DEGREES FROM EARLIER
FORECAST...MAINLY IN THE EAST AND SOUTH.

COLD AIR ADVECTION THU NIGHT WILL KEEP THE BOUNDARY LAYER WELL
MIXED. STRENGTH OF COLD AIR ADVECTION SUGGEST MOS GUIDANCE TEMPS OF
MID40S NORTH TO AROUND 50 LOOK ON TARGET.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

FRIDAY THROUGH SATURDAY...NORTHWEST FLOW OCCURS ALOFT LATE IN
THE WORK WEEK AND FOR THE START OF THE WEEKEND. DRY AIR WILL BE IN
PLACE OVERALL...WITH PRECIPITABLE WATER VALUES OF A HALF-INCH OR
LESS. SUBSIDENCE WILL BE IN PLACE AS HIGH PRESSURE BUILDS IN. 925MB
WINDS ARE NEAR 30KT EARLY FRIDAY...AND WITH MIXING EXPECT SLIGHTLY
BREEZY CONDITIONS MID-MORNING FRIDAY INTO THE AFTERNOON BEFORE THE
GRADIENT SUBSIDES. WINDS SHOULD TURN FAIRLY LIGHT OVERNIGHT FRIDAY
AND CURRENTLY EXPECT AT LEAST PATCHY FROST IN MANY...NON-URBAN AREAS
MAINLY NORTHWEST OF A LINE FROM ABOUT WADESBORO TO ROCKY MOUNT EARLY
SATURDAY MORNING. IF OVERNIGHT LOWS FRIDAY NIGHT REMAIN AS
FORECAST...THERE IS A GOOD CHANCE THERE WILL BE A FROST ADVISORY
LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. WITH A FAST FLOW TO
OUR NORTH AND WITH GUIDANCE SUGGESTING A WEAK MID-LEVEL SHORTWAVE
PASSING JUST TO OUR NORTH ON SATURDAY...BOTH THE NAM AND GFS
INCREASE UPPER-LEVEL MOISTURE ESPECIALLY NEAR THE VIRGINIA BORDER
SATURDAY AFTERNOON. PARTICULARLY IN THE GRIDDED FORECAST...SHOW SKY
COVER BECOMING PARTLY CLOUDY FOR A TIME IN AREAS NORTH OF U.S. 64
SATURDAY AFTERNOON AND IN THE NORTHEAST SATURDAY EVENING AS THE WAVE
MOVES EAST. HIGH TEMPERATURES THAT SHOULD BE IN THE LOWER TO MID 60S
FRIDAY WARM TO THE MID TO UPPER 60S ON SATURDAY.

SATURDAY NIGHT THROUGH MONDAY...RIDGING ALOFT AND THE NORTHWEST FLOW
ARE DAMPENED BY A MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING
ACROSS THE CENTER OF CONUS. GUIDANCE STRENGTH AND TRACK DIFFER BUT
THE STRONG CONSENSUS IS FOR RIDGING ALOFT TO BE DAMPENED IN FAVOR OF
A FAST WESTERLY FLOW. SURFACE RIDGING OVER THE GULF SHOULD KEEP
CHANCES FOR PRECIPITATION LOW...DESPITE THE ECMWF BEING STRONGER
THAN THE GFS WITH THE STRENGTH OF THE MID-LEVEL WAVE AND CLOSER TO
CENTRAL NORTH CAROLINA IN ITS PASSAGE LATE IN THE WEEKEND. AHEAD OF
STRONGER RIDGING BUILDING SOUTHEAST FROM THE SOUTHERN CANADA AND THE
GREAT LAKES...A SECONDARY COLD FRONT SHOULD MOVE THROUGH CENTRAL
NORTH CAROLINA MONDAY...BUT THIS FRONT IS EXPECTED TO MOVE THROUGH
DRY COURTESY OF RIDGING CONTINUING OVER THE GULF. TEMPERATURES
SHOULD BE COOL AGAIN SATURDAY NIGHT WITH LOWS IN THE MID 30S TO NEAR
40...FOLLOWED BY HIGHS OF 70 TO 75 SUNDAY...AND FROM THE UPPER 60S
NEAR THE VIRGINIA BORDER MONDAY CLOSER TO THE FRONT...TO THE MID 70S
TOWARD THE SOUTH CAROLINA BORDER.

TUESDAY AND WEDNESDAY...WHILE THE TIMING AND STRENGTH DIFFER...
LONG-TERM MODEL CONSENSUS IS FOR A DIGGING UPPER TROUGH OVER THE
CENTER OF THE CONUS TOWARD THE GULF IN THIS TIME FRAME. THERE LIKELY
WILL BE MODIFICATIONS IN TIMING AND STRENGTH OVER TIME OUT THAT FAR
IN THE FORECAST...BUT THERE IS A STRONG CONSENSUS FOR INCREASING
SOUTHWEST FLOW ALOFT...AND INCREASING MOISTURE FROM THE ATLANTIC
AND/OR THE GULF WITH UPSLOPE LOW-LEVEL FLOW AND LIKELY INCREASING
ISENTROPIC LIFT BEHIND THE SURFACE FRONT. CHANCES FOR SHOWERS WILL
INCREASE TUESDAY INTO WEDNESDAY...AND DEPENDING ON THE EVOLUTION OF
THE SYSTEM IT IS POSSIBLE FOR A STRONG CONTRAST IN TEMPERATURES BY
WEDNESDAY NORTHWEST TO SOUTHEAST...WITH THE BEST CHANCE FOR THUNDER
ON WEDNESDAY ESPECIALLY IF THE SURFACE LOW COMING OUT OF THE GULF
COAST STATES IS AS VIGOROUS AS THE 00Z ECMWF FORECASTS. HIGHS COULD
BE THE COOLEST OF THE SEASON SO FAR WITH SOME GUIDANCE SUGGESTING
DAYTIME HIGHS NOT GETTING OUT OF THE 50S IN THE TRIAD...POSSIBLY AS
FAR EAST AS NEAR THE TRIANGLE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 100 PM WEDNESDAY...

BREEZY SLY WINDS WITH INFREQUENT GUSTS TO 30KTS WILL CONTINUE ACROSS
CENTRAL NC THROUGH THE REMAINDER OF THE AFTERNOON. A STRONG COLD
FRONT EXTENDING FROM WESTERN VA INTO NORTHERN GA WILL EDGE EAST
THIS AFTERNOON AND TONIGHT. LATEST MODEL GUIDANCE SUGGEST THAT THE
FRONT WILL NOT REACH THE TRIAD REGION UNTIL DAYBREAK...AND LIKELY
NOT CROSS RDU AND THE FAY VICINITIES UNTIL MID DAY OR EARLY
AFTERNOON THURSDAY. AIR MASS AHEAD OF THIS SYSTEM IS VERY MOIST
RESULTING IN CEILINGS IN THE MVFR/LOW END VFR RANGE. EXPECT LITTLE
CHANGE IN CEILINGS THROUGH EARLY EVENING. LATER TONIGHT...AFTER 9
PM...EXPECT CEILINGS TO LOWER TO AROUND 1000FT AS MOISTURE POOLS
AHEAD OF THE FRONT. WHILE ISOLATED TO SCATTERED SHOWERS AND T-STORMS
CAN BE EXPECTED DURING THE HEAT OF THE DAY THROUGH EARLY
EVENING...THE BULK OF THE CONVECTIVE ACTIVITY WILL HOLD OFF UNTIL
AFTER SUNSET (IN THE WEST)...AND PROBABLY NOT UNTIL MIDNIGHT OR
LATER IN THE EAST.  IT WILL REMAIN BREEZY OVERNIGHT WITH SURFACE
WINDS 10-15KTS. WINDS JUST ABOVE THE SURFACE AT 2000FT WILL BE
30-35KTS...NOT QUITE LLWS CRITERIA.

EXPECT A BAND OF CONVECTION TO BE OCCURRING OVER THE REGION THURSDAY
MORNING WITH ITS ASSOCIATED IFR/MVFR CONDITIONS....ENDING BY MID
MORNING IN THE WEST...AND AROUND MID DAY OR EARLY AFTERNOON AT RDU
AND FAY AS THE SURFACE FRONT MOVES EAST. W-NW FLOW BEHIND THE FRONT
WILL USHER DRIER COOLER AIR INTO THE REGION. THIS CHANGE IN AIR MASS
WILL AID TO DISSIPATE CLOUDINESS WITH CLEARING PROGRESSING WEST-TO
EAST ACROSS CENTRAL NC THU AFTERNOON INTO THU EVENING. THE ONSET OF
COLD AIR ADVECTION WILL ALLOW WINDS TO REMAIN STEADY THU NIGHT WITH
GUSTS AROUND 20 MPH PROBABLE.  VFR CONDITIONS EXPECTED FRI THROUGH
THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Oct 27, 6:17 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT WED OCT 27 2010

NCZ027-028-041>043-075>078-084>086-088-089-280930-
NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
617 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL EDGE SLOWLY
EAST ACROSS CENTRAL NORTH CAROLINA TONIGHT. A FEW STORMS MAY BE
SEVERE PRODUCING DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE SEVERE WEATHER THREAT WILL BE GREATEST
BETWEEN 9 PM AND 4 AM.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE
EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN
NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL
RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A
NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD
SAVE YOUR LIFE.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
INTO THE OVERNIGHT HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER
AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER
WATCHES AND WARNINGS.

NCZ007>011-021>026-038>040-073-074-083-280930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-
ANSON-
617 PM EDT WED OCT 27 2010

...TORNADO WATCH 735 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL CROSS THE
WESTERN...SOUTHERN...AND FAR NORTHERN PIEDMONT THIS EVENING AHEAD
OF A STRONG COLD FRONT. THE ATMOSPHERE IS CAPABLE OF SUPPORTING
SEVERE THUNDERSTORMS WITH THE PRIMARY SEVERE WEATHER THREATS BEING
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. THE SEVERE
WEATHER THREAT WILL PERSIST THROUGH THE EVENING HOURS AND MAY
LINGER PAST MIDNIGHT.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES
ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS
IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK
LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION.
HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT
NIGHT COULD SAVE YOUR LIFE.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY
LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL REMAIN IN EFFECT THROUGH THE
EVENING HOURS AND POSSIBLY AS LATE AS 2 AM. SPOTTERS SHOULD
REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY
TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Local storm report, Oct 27, 5:34 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     5 NW BURLINGTON         36.14N 79.51W
10/27/2010                   ALAMANCE           NC   LAW ENFORCEMENT

            TREE DOWN AT THE 1700 BLOCK OF ELON OSSIPEE RD NEAR ELON
            COLLEGE.

&&

KMC
Local storm report, Oct 27, 5:50 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TORNADO          1 S CARR                36.21N 79.22W
10/27/2010                   ORANGE             NC   LAW ENFORCEMENT

            EYEWITNESS SAW TORNADO DAMAGE CHURCH. TREES AND POWER
            LINES ALSO DOWN.

&&

SSHARP
Local storm report, Oct 27, 6:08 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TORNADO          4 N ROUGEMONT           36.27N 78.93W
10/27/2010                   PERSON             NC   PUBLIC

            PUBLIC REPORT OF A FUNNEL CLOUD AND A POSSIBLE TORNADO
            TOUCHDOWN NEAR U.S. 501 JUST NORTH OF THE DURHAM COUNTY
            BORDER. OFF DUTY NWS EMPLOYEE ALSO NOTED A FUNNEL CLOUD
            IN THE SAME LOCATION...IN SOUTHEAST PERSON COUNTY...AT
            605 PM.

&&

DJF
Local storm report, Oct 27, 6:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     1 SE GIBSONVILLE        36.09N 79.53W
10/27/2010                   ALAMANCE           NC   FIRE DEPT/RESCUE

            TREE DOWN. ELON FIRE AND RESCUE DISPATCHED.

&&

SSHARP
Local storm report, Oct 27, 6:37 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          4 E CARR                36.22N 79.15W
10/27/2010                   ORANGE             NC   BROADCAST MEDIA

            MEDIA REPORT OF NUMEROUS TREES AND POWER LINES DOWN IN
            THE NORTHWEST PART OF ORANGE COUNTY DUE TO POSSIBLE
            TORNADO. TIME ESTIMATED.

&&

DJF
Special weather statement, Oct 27, 6:46 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT WED OCT 27 2010

NCZ021-272345-
FORSYTH-
646 PM EDT WED OCT 27 2010

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH
745 PM EDT...

AT 640 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN MUST MOVING EAST INTO WESTERN FORSYTH
COUNTY. THIS RAIN WILL BE SPREADING EAST INTO WINSTON SALEM AROUND
700 PM.

UP TO AN INCH OF RAIN MAY BE EXPECTED THROUGH 745 PM...IN ADDITION
TO WINDS GUSTING TO 30 MPH. SOME MINOR FLOODING WILL BE POSSIBLE ON
LOW SPOTS ON ROADS. DRIVERS SHOULD BE ALERT FOR WATER ON THE
ROAD...WHICH IS DIFFICULT TO DETECT AT NIGHT. SLOW DOWN WHEN DRIVING
ON WET ROADS TO AVOID HYDROPLANING.

SOME LOCATIONS IMPACTED INCLUDE...LEWISVILLE...CLEMMONS...WINSTON
SALEM...AND RURAL HALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM.

&&

LAT...LON 3612 8048 3612 8045 3626 8045 3625 8003
      3601 8004 3602 8011 3602 8021 3599 8021
      3599 8033 3597 8036 3597 8040 3604 8047
      3604 8050 3609 8052
TIME...MOT...LOC 2240Z 180DEG 0KT 3605 8053

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:32 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph73 min
Oct 26, 11:40 PM EDTTornado WarningRAHForsyth50 min
Oct 27, 12:21 AM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 1:05 AM EDTSpecial Weather StatementRAHGuilford25 min
Oct 27, 1:27 AM EDTSpecial Weather StatementRAHGuilford33 min
Oct 27, 2:34 AM EDTTornado WarningRAHForsyth26 min
Oct 27, 3:21 AM EDTFlash Flood WarningRAHForsyth3 hr
Oct 27, 1:45 PM EDTSpecial Weather StatementRAHForsyth60 min
Oct 27, 1:48 PM EDTSevere Thunderstorm WarningRAHForsyth57 min
Oct 27, 1:53 PM EDTTornado WarningRAHForsyth52 min
Oct 27, 2:17 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 2:27 PM EDTTornado WarningRAHGuilford63 min
Oct 27, 2:34 PM EDTFlash Flood WarningRAHForsyth4 hr
Oct 27, 2:44 PM EDTSevere Thunderstorm WarningRAHForsyth16 min
Oct 27, 3:19 PM EDTSpecial Weather StatementRAHDavidson71 min
Oct 27, 3:36 PM EDTSpecial Weather StatementRAHPerson39 min
Oct 27, 3:37 PM EDTSpecial Weather StatementRAHDavidson, Forsyth68 min
Oct 27, 3:52 PM EDTTornado WarningRAHPerson44 min
Oct 27, 4:17 PM EDTSpecial Weather StatementRAHGuilford58 min
Oct 27, 4:20 PM EDTTornado WarningRAHGranville34 min
Oct 27, 4:46 PM EDTSevere Thunderstorm WarningRAHVance27 min
Oct 27, 4:52 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford53 min
Oct 27, 5:10 PM EDTSpecial Weather StatementRAHWarren65 min
Oct 27, 5:15 PM EDTSevere Thunderstorm WarningRAHWarren36 min
Oct 27, 5:21 PM EDTAreal Flood AdvisoryRAHPerson2 hr
Oct 27, 5:29 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person42 min
Oct 27, 5:33 PM EDTTornado WarningRAHDurham, Orange, Person42 min
Oct 27, 6:00 PM EDTTornado WarningRAHGranville, Person, Vance60 min
Oct 27, 6:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Oct 27, 7:28 PM EDTSpecial Weather StatementRAHForsyth62 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.